Alert archive / New York / Gale Warnings in 2012

Gale Warning 5, NWS New York, NY

January 17, 2012

NWS New York, NY issued this gale warning at Jan 17, 2012, 4:05 AM EST. It took effect at Jan 17, 2012, 6:00 PM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 17, 2012, 4:05 AM EST (09:05 UTC)
In effect from
Jan 17, 2012, 6:00 PM EST
Expired
Jan 18, 2012, 11:00 AM EST
In force
17 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WHUS71 KOKX 170905
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
405 AM EST TUE JAN 17 2012

...STRONG WINDS AND ROUGH SEAS EXPECTED THROUGH WEDNESDAY MORNING...


ANZ350-353-355-171715-
/O.CAN.KOKX.GL.W.0004.000000T0000Z-120117T2300Z/
/O.EXA.KOKX.SC.Y.0008.000000T0000Z-120117T2300Z/
/O.NEW.KOKX.GL.W.0005.120117T2300Z-120118T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
405 AM EST TUE JAN 17 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST WEDNESDAY.
A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...SOUTHWEST 20 TO 30 KT TODAY...THEN WEST WITH GUSTS UP
  TO 35 KT LATER TONIGHT INTO WEDNESDAY.

* SEAS/WAVES...5 TO 11 FT...WITH THE HIGHEST SEAS EAST OF 
  MORICHES INLET. 

* TIMING...THE STRONGEST WINDS OCCUR EARLY THIS MORNING...AND AGAIN
  LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-171715-
/O.CON.KOKX.SC.Y.0008.000000T0000Z-120117T2300Z/
/O.NEW.KOKX.GL.W.0005.120117T2300Z-120118T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
405 AM EST TUE JAN 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST WEDNESDAY. 

* LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...PECONIC AND 
  GARDINERS BAYS...AND THE SOUTH SHORE BAYS FROM JONES INLET 
  THROUGH SHINNECOCK BAY. 

* WINDS...SOUTHWEST 15 TO 25 KT TODAY...THEN WEST WITH GUSTS UP TO 35
  KT LATER TONIGHT INTO WEDNESDAY.

* SEAS/WAVES...3 TO 6 FT TONIGHT INTO WEDNESDAY ACROSS LONG ISLAND
  SOUND. 

* TIMING...THE STRONGEST WINDS OCCUR EARLY THIS MORNING...AND
  AGAIN LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
6 follow-up statements
505 
WHUS71 KOKX 172057
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EST TUE JAN 17 2012

...STRONG WINDS AND ROUGH SEAS EXPECTED THROUGH WEDNESDAY
MORNING...

ANZ330-335-338-340-345-350-353-355-180500-
/O.CON.KOKX.SC.Y.0008.000000T0000Z-120117T2300Z/
/O.CON.KOKX.GL.W.0005.120117T2300Z-120118T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
357 PM EST TUE JAN 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...LONG
  ISLAND SOUND...NEW YORK HARBOR...PECONIC AND GARDINERS
  BAYS...AND THE SOUTH SHORE BAYS FROM JONES INLET THROUGH
  SHINNECOCK BAY.

* WINDS...SOUTHWEST WINDS BECOMING WEST 20 TO 30 KT WITH GUSTS UP
  TO 40 KT.

* SEAS/WAVES...5 TO 11 FT...WITH THE HIGHEST SEAS EAST OF MORICHES
  INLET. 3 TO 6 FT ACROSS LONG ISLAND SOUND.

* TIMING...THE STRONGEST WINDS OCCUR LATE TONIGHT AND EARLY
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
862 
WHUS71 KOKX 172301
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
601 PM EST TUE JAN 17 2012

...STRONG WINDS AND ROUGH SEAS EXPECTED THROUGH WEDNESDAY
MORNING...

ANZ330-335-338-340-345-350-353-355-180715-
/O.EXP.KOKX.SC.Y.0008.000000T0000Z-120117T2300Z/
/O.CON.KOKX.GL.W.0005.000000T0000Z-120118T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
601 PM EST TUE JAN 17 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...LONG 
  ISLAND SOUND...NEW YORK HARBOR...PECONIC AND GARDINERS BAYS... 
  AND THE SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK 
  BAY. 

* WINDS...SOUTHWEST WINDS BECOMING WEST 20 TO 30 KT WITH GUSTS 
  UP TO 40 KT. 

* SEAS/WAVES...5 TO 11 FT...WITH THE HIGHEST SEAS EAST OF 
  MORICHES INLET. 3 TO 6 FT ACROSS LONG ISLAND SOUND. 

* TIMING...THE STRONGEST WINDS OCCUR LATE TONIGHT AND EARLY
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

12
751 
WHUS71 KOKX 180223
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
923 PM EST TUE JAN 17 2012

...STRONG WINDS AND ROUGH SEAS EXPECTED THROUGH WEDNESDAY
MORNING...

ANZ330-335-338-340-345-350-353-355-181030-
/O.CON.KOKX.GL.W.0005.000000T0000Z-120118T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
923 PM EST TUE JAN 17 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...LONG 
  ISLAND SOUND...NEW YORK HARBOR...PECONIC AND GARDINERS BAYS... 
  AND THE SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK 
  BAY. 

* WINDS...SOUTHWEST WINDS BECOMING WEST 20 TO 30 KT WITH GUSTS 
  UP TO 40 KT. 

* SEAS/WAVES...5 TO 11 FT...WITH THE HIGHEST SEAS EAST OF 
  MORICHES INLET. 3 TO 6 FT ACROSS LONG ISLAND SOUND. 

* TIMING...THE STRONGEST WINDS WILL OCCUR LATE TONIGHT AND EARLY
  WEDNESDAY MORNING FOLLOWING THE PASSAGE OF A COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

12
404 
WHUS71 KOKX 180829
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
329 AM EST WED JAN 18 2012

...STRONG WINDS AND ROUGH SEAS TODAY...

ANZ330-335-338-340-345-350-353-355-181700-
/O.EXT.KOKX.GL.W.0005.000000T0000Z-120118T2000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
329 AM EST WED JAN 18 2012

...GALE WARNING NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...LONG 
  ISLAND SOUND...NEW YORK HARBOR...PECONIC AND GARDINERS BAYS... 
  AND THE SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK 
  BAY. 

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 40 KT.

* SEAS/WAVES...5 TO 11 FT...WITH THE HIGHEST SEAS EAST OF 
  MORICHES INLET. 3 TO 6 FT ACROSS LONG ISLAND SOUND. 

* TIMING...THE STRONGEST WINDS WILL OCCUR THIS MORNING INTO EARLY
  THIS AFTERNOON FOLLOWING THE PASSAGE OF A COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
245 
WHUS71 KOKX 181429
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
929 AM EST WED JAN 18 2012

...STRONG WINDS AND ROUGH SEAS TODAY...

ANZ330-335-338-340-345-350-353-355-182000-
/O.CON.KOKX.GL.W.0005.000000T0000Z-120118T2000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
929 AM EST WED JAN 18 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...LONG 
  ISLAND SOUND...NEW YORK HARBOR...PECONIC AND GARDINERS BAYS... 
  AND THE SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK 
  BAY. 

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 40 KT.

* SEAS/WAVES...5 TO 11 FT...WITH THE HIGHEST SEAS EAST OF 
  MORICHES INLET. 3 TO 6 FT ACROSS LONG ISLAND SOUND. 

* TIMING...THE STRONGEST WINDS WILL OCCUR THIS MORNING INTO 
  EARLY THIS AFTERNOON FOLLOWING THE PASSAGE OF A COLD FRONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
205 
WHUS71 KOKX 181600
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1100 AM EST WED JAN 18 2012

...GUSTY WINDS AND ROUGH SEAS ON THE WATERS TODAY...

ANZ330-335-338-340-345-350-353-355-182300-
/O.CAN.KOKX.GL.W.0005.000000T0000Z-120118T2000Z/
/O.NEW.KOKX.SC.Y.0009.120118T1600Z-120118T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1100 AM EST WED JAN 18 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED.

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...LONG
  ISLAND SOUND...NEW YORK HARBOR...PECONIC AND GARDINERS BAYS...
  AND THE SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK
  BAY.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS/WAVES...5 TO 11 FT...WITH THE HIGHEST SEAS EAST OF 
  MORICHES INLET. 3 TO 6 FT ACROSS LONG ISLAND SOUND. 

* TIMING...THE STRONGEST WINDS WILL OCCUR THIS MORNING INTO 
  EARLY THIS AFTERNOON FOLLOWING THE PASSAGE OF A COLD FRONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Jan 17, 12:47 AM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Jan 17, 12:47 AM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1247 AM EST TUE JAN 17 2012

.SYNOPSIS...
LOW PRESSURE TRACKS ACROSS THE GREAT LAKES THIS MORNING...THEN
DOWN THE SAINT LAWRENCE RIVER VALLEY THROUGH TUESDAY NIGHT...WITH
ITS ASSOCIATED WARM FRONT LIFTING INTO THE REGION TUESDAY...AND
ITS TRAILING COLD FRONT PUSHING THROUGH THE TRI-STATE TUESDAY
NIGHT. LOW PRESSURE TRACKS NORTHEAST ACROSS THE CANADIAN MARITIMES
WEDNESDAY THROUGH THURSDAY...WHILE HIGH PRESSURE BUILDS INTO THE
AREA. A WEAK AREA OF LOW PRESSURE TRACKS ACROSS THE NORTHEAST
THURSDAY NIGHT. THERE WILL BE A BRIEF RETURN OF HIGH PRESSURE ON
FRIDAY BEFORE ANOTHER LOW PASSES TO THE SOUTH SATURDAY THROUGH
SATURDAY NIGHT. HIGH PRESSURE RETURNS SUNDAY INTO MONDAY.

&&

.NEAR TERM /UNTIL 1 AM THIS MORNING/...
FIRST BAND OF WINTRY PRECIP HAS MOVED EAST...WITH ANOTHER NARROW
BAND MOVING ACROSS WESTERN PORTIONS OF THE AREA. LAPS SOUNDINGS DO
SHOW ENOUGH COLD AIR FOR SNOW/SLEET IN CT AND INTERIOR...BUT WARM
AIR ADVECTS IN ALOFT EARLY THIS MORNING...WITH A CHANGEOVER TO
LIQUID. WILL MAINLY BE ON AND OFF LIGHT PRECIP THROUGH THE EARLY
MORNING HOURS.

&&

.SHORT TERM /1 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
SOLID MODEL AGREEMENT IN THE SHORT TERM...SO FOLLOWED A BLEND.

MAIN QUESTION IS HOW FAST AND HOW FAR INLAND DOES SURFACE WARM
FRONT GET TOMORROW. BEGINNING TO GET SOME INDICATIONS THAT IT
MIGHT NOT CLEAR NORTHERN INTERIOR ZONES...AND THIS IS REFLECTED IN
BLEND OF MAV/MET/NAM 2-METER TEMPERATURES FOR HIGHS. STILL EXPECT
ALL AREAS TO RISE INTO THE 40S...THE QUESTION IS HOW FAR INTO THE 40S.

IT STILL APPEARS THAT ALL PRECIPITATION SHOULD CHANGE TO RAIN BY
MID MORNING...IF NOT SOONER...SO LEFT WINTER WEATHER ADVISORY END
TIME AT 15Z. WITH RAIN MIXING IN...WOULD EXPECT LITTLE IF ANY IN
THE WAY OF ADDITIONAL ACCUMULATION OF SLEET/ICE AFTER 12-13Z.

IT APPEARS THAT RAIN WILL NOT BE STEADY ALL DAY...BUT COULD COME
IN WAVES AS SHORTWAVES PASS THROUGH AHEAD OF MAIN TROUGH.

DRY SLOT WORKS IN TUESDAY EVENING...SO TAPER PRECIPITATION OF AS
SHOWERS. THE DRY SLOT WILL MOVE IN AHEAD OF THE COLD FRONT...SO
THE FRONT ITSELF SHOULD MOVE THROUGH DRY. AS A RESULT...COLD AIR
WILL NOT MOVE IN FAST ENOUGH TO CAUSE ANY CHANGE OVER AS THE
PRECIPITATION COMES TO AN END IN THE EVENING.

FOR LOWS TUESDAY NIGHT USED A MAV/MET/NAM 2-METER TEMPERATURE
BLEND.

IT SHOULD BE BREEZY TO WINDY TUESDAY/TUESDAY NIGHT...WITH THE
STRONGEST WINDS BEHIND THE COLD FRONT TUESDAY NIGHT. FOR NOW IT
LOOKS LIKE POST FRONTAL WINDS WILL STAY BELOW ADVISORY CRITERIA.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A BROAD...UPPER TROUGH...EXTENDING FROM THE NORTHERN PLAINS SE
INTO THE GREAT LAKES...OHIO VALLEY...AND NORTHEAST STATES WILL SEND
A SERIES OF DISTURBANCES ACROSS THE AREA INTO THE UPCOMING WEEKEND.
THE FLOW BY LATE NEXT WEEKEND/EARLY NEXT WEEK BECOMES NEARLY ZONAL
ACROSS THE LOWER 48. THE CORE OF THE VERY COLD AIR WILL REMAIN
LOCKED UP NORTH OF THE CANADIAN BORDER...BUT THERE WILL BE SOME
SHOTS OF SEASONABLY COLD AIR WITH EACH STORM SYSTEM THIS WEEK. THE
INFLUENCE OF PAC AIR MASSES BY NEXT SUN AND MON WILL RETURN TEMPS TO
ABOVE NORMAL LEVELS.

ON THE HEELS OF A DEPARTING LOW WED...STRONG COLD ADVECTION AND A
GUSTY NW FLOW WILL SEND TEMPS BACK TO NORMAL LEVELS. HIGH PRESSURE
FOLLOWS BRIEFLY FOR THU BEFORE AN ALBERTA CLIPPER PASSES THROUGH THE
REGION THU NIGHT. IT DOES APPEAR THAT THE AIR MASS WILL BE
SUFFICIENTLY COLD TO SUPPORT SNOW. THESE SYSTEMS RARELY THOUGH
PRODUCE MUCH ACCUMULATION UNLESS THERE IS STRONG SECONDARY
DEVELOPMENT OFFSHORE. THE 12Z GFS DOES HAVE WEAK LOW DEVELOPMENT TO
THE SE OF LI...BUT THE NATURE OF THE UPPER FLOW DOES NOT LEND TOWARD
RAPID DEEPENING. ONCE AGAIN WE BRIEFLY DRY OUT ON FRI...WITH
ANOTHER WEAK LOW THIS TIME PASSING WELL TO THE SOUTH OFF THE MID
ATLANTIC COAST ON SAT. THE TRI-STATE AREA LOOKS TO BE ON THE
NORTHERN FRINGE OF SOME LIGHT OVERRUNNING PCPN LATE FRI NIGHT INTO
SAT. TEMPS ARE MARGINAL FOR SNOW AT THIS TIME WITH A RAIN/SNOW MIX
AT THE COAST...AND SNOW INLAND. KEEP IN MIND...RESOLVING SUCH
DETAILS OUT THIS FAR IN TIME IN SUCH A PROGRESSIVE FLOW IS DIFFICULT
AND LEADS TO UNCERTAINTY IN THE FORECAST. CONDITIONS THEN DRY OUT
FOR SUN AND MON WITH DAYTIME HIGHS GETTING UP INTO THE 40S BOTH DAYS.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
AS A FRONTAL SYSTEM WILL SLOWLY APPROACH FROM THE WEST...TERMINALS
WILL SEE PERIODS OF LIGHT PRECIP. MOST TERMINALS SHOULD SEE OCNL
LIGHT RAIN MIXED WITH SLEET TO START...BUT AS TEMPS WARM ALOFT
OVERNIGHT ANY PRECIP AT KSWF SHOULD TRANSITION TO FREEZING RAIN...
AND REMAIN SO UNTIL ABOUT 14Z. GROUND TEMPS AT KHPN MIGHT ALSO BE
COLD ENOUGH TO ALLOW RAIN TO FREEZE ON CONTACT WITH THE GROUND AND
ANY COLDER ELEVATED SURFACES.

OTHERWISE...EXPECT PDS OF LIGHT RAIN AFTER DAYBREAK...WITH MVFR CIGS
AT MOST TERMINALS...THEN LIGHT-MODERATE RAIN IN THE AFTERNOON WITH
IFR AND LOCAL LIFR CIGS. TIMING OF WORSENING CONDS IS NOT GROUND IN
STONE...AND COULD OCCUR UP TO A COUPLE OF HOURS EARLIER THAN FCST.

LLWS APPEARS LIKELY IN THE EVENING BEFORE A COLD FRONTAL PASSAGE
JUST PAST THE END OF THE TAF PERIOD.

LATE TUE NIGHT...COLD FROPA 07Z-08Z WITH GUSTY W WINDS AND RAPID
IMPROVEMENT TO VFR. BRIEF G35-40KT POSSIBLE AT FROPA.

WED...VFR WITH GUSTY W-NW WINDS. G35-40 KT POSSIBLE.

WED NIGHT-THU. VFR. GUSTY SW WINDS POSSIBLE THU AFTERNOON.

THU NIGHT...SUB-VFR POSSIBLE IN SNOW SHOWERS.

FRI...VFR.

SAT...SUB-VFR POSSIBLE.

&&

.MARINE...
WINDS CONTINUE TO INCREASE OVERNIGHT AS PRESSURE GRADIENT TIGHTENS
AHEAD OF APPROACHING STORM SYSTEM AND WINDS FROM 950-850 HPA
INCREASE TO 50-60 KT. HOWEVER...LOW LEVEL MIXING POTENTIAL
DIMINISHES AS WINDS INCREASE...SO STILL APPEARS ONLY WILL HAVE
GALES OVER THE OCEAN WATERS AND SMALL CRAFT GUSTS ELSEWHERE. AS A
RESULT HAVE CONTINUED GALE WARNING ON COASTAL OCEAN WATERS FOR
TONIGHT AND TUESDAY...WITH SCA ADVISORY REMAINDER OF WATERS. WITH
WINDS FORECAST TO STAY UP IN THE LOW LEVELS THROUGHOUT THE DAY
TUESDAY...DID EXPAND SCA OVER THE HARBOR AND WESTERN SOUND THROUGH
THE REMAINDER OF THE DAY. SEAS BUILD TO 5-11 FT BY TUESDAY
MORNING. COULD END UP NEEDING HIGH SURF ADVISORY FOR SOUTH FORK ON
TUESDAY...BUT NOT QUITE CONFIDENT ENOUGH TO RAISE AT THIS TIME.

TUESDAY NIGHT...SCA LEVEL WINDS LIKELY TO CONTINUE IN THE
EVENING...THEN GALE GUSTS LIKELY IN THE WAKE OF THE FRONT LATE
TUESDAY NIGHT. WITH EXISTING HEADLINES DID NOT WANT TO COMPLICATE
THINGS BY ADDING HEADLINE FOR GALES AT THIS TIME. WILL CONTINUE TO
REFLECT THIS IN THE HWO.

POSSIBLE GALE CONDITIONS WED MORNING WILL BE DIMINISHING AS LOW
PRESSURE TRACKS UP INTO THE CANADIAN MARITIMES. SUB-SCA CONDITIONS
ARE THEN FORECAST WED NIGHT INTO THU WITH WEAK HIGH PRES OVER THE
WATERS. THERE IS A CHANCE OF A MARGINAL SCA EVENT ON FRI BEHIND A
DEPARTING OFFSHORE LOW...FOLLOWED BY A DEVELOPING EASTERLY FLOW NEXT
SAT. SUB-SCA CONDITIONS ARE CURRENTLY FORECAST.

&&

.HYDROLOGY...
UP TO 1/2 OF AN INCH OF LIQUID QPF IS EXPECTED THROUGH TUESDAY.
ADDITIONAL LIGHT PRECIPITATION IS ALSO EXPECTED THU NIGHT AND
POSSIBLY ON SAT.

&&

.EQUIPMENT...
THE OKX WSR-88D WILL BE DOWN FOR THE INSTALLATION OF DUAL
POLARIZATION SOFTWARE AND HARDWARE THROUGH JANUARY 29TH.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     CTZ005>008.
NY...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     NYZ067>070.
NJ...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     NJZ002-103.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ330-
     335-338-340-345.
     GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ350-353-355.

&&

SYNOPSIS...MALOIT/DW
NEAR TERM...PW/12
SHORT TERM...MALOIT
LONG TERM...DW
AVIATION...GOODMAN
MARINE...MALOIT/DW
HYDROLOGY...MALOIT
EQUIPMENT...
Hazardous weather outlook, Jan 16, 4:18 PM EST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
418 PM EST MON JAN 16 2012

CTZ005>008-NJZ002-103-NYZ067>070-172130-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-
418 PM EST MON JAN 16 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009>012-NJZ004-006-104>108-NYZ071>075-078>081-176>179-172130-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
418 PM EST MON JAN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-172130-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
418 PM EST MON JAN 16 2012

...GALE WARNING IN EFFECT UNTIL 6 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

IN ADDITION...GUSTS TO GALE FORCE ARE POSSIBLE LATE TUESDAY NIGHT
AND WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-172130-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
418 PM EST MON JAN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GALES ARE POSSIBLE LATE TUESDAY NIGHT AND WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

In the hours before

Special weather statement, Jan 16, 10:13 PM EST, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1013 PM EST MON JAN 16 2012

CTZ009>012-NYZ071-170500-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-
1013 PM EST MON JAN 16 2012

...WINTRY CONDITIONS TONIGHT...

A BAND OF MODERATE SNOW...MIXED WITH RAIN AND SLEET NEAR THE
IMMEDIATE COAST...WILL TRACK EAST ACROSS SOUTHERN CONNECTICUT
THROUGH MIDNIGHT. ACCUMULATIONS OF UP TO ONE INCH OF SNOW CAN BE
EXPECTED WITH THIS ACTIVITY. MOTORISTS SHOULD EXERCISE CAUTION
WHEN DRIVING THIS EVENING.

12
Special weather statement, Jan 16, 11:46 PM EST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1146 PM EST MON JAN 16 2012

CTZ009>012-NYZ071-170915-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-
1146 PM EST MON JAN 16 2012

A BAND OF MODERATE SNOW...MIXED WITH RAIN AND SLEET NEAR THE
IMMEDIATE COAST...WILL TRACK EAST OF THE AREA THROUGH 2 AM. ACCUMULATIONS
OF AROUND ONE INCH OF SNOW HAS FALLEN IN SPOTS...WITH POSSIBLE MINOR
ADDITIONAL ACCUMULATIONS EXPECTED. THE PRECIPITATION SHOULD
LIGHTEN EARLY THIS MORNING...AND CHANGE OVER TO MAINLY RAIN BY THE
MORNING RUSH. HOWEVER MANY SURFACES ARE QUITE COLD...AND ROADS
WILL BE SLIPPERY. MOTORISTS SHOULD EXERCISE CAUTION WHEN DRIVING.

Nearby

Gale Warnings in New York, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.